Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 61, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 27, 2007, 5:30 PM CDT for Brown County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2007, 5:30 PM CDT (22:30 UTC)
- Expired
- May 27, 2007, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 272233
FFWSJT
TXC049-280030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 PM CDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BROWN COUNTY IN WEST CENTRAL TEXAS
* UNTIL 730 PM CDT
* AT 525 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 2 FEET
OF WATER RUNNING OVER COUNTY ROAD 180 BETWEEN BROWNWOOD AND
BANGS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
BROWNWOOD NEAR THRIFTY...LAKE BROWNWOOD...EARLY...BROWNWOOD AND
BANGS
EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL MAY CAUSE ADDITIONAL
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN.
LAT...LON 3149 9920 3150 9898 3162 9879 3186 9893
3188 9919
$$1 follow-up statement
000
WGUS74 KSJT 272337
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
635 PM CDT SUN MAY 27 2007
TXC049-280030-
BROWN TX-
635 PM CDT SUN MAY 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHERN BROWN COUNTY...
AT 629 PM CDT...WATER CONTINUED TO RUN OVER COUNTY ROAD 180 WEST OF
BROWNWOOD...BETWEEN BROWNWOOD AND BANGS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
BROWNWOOD NEAR THRIFTY...LAKE BROWNWOOD...EARLY...BROWNWOOD AND BANGS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3149 9920 3150 9898 3162 9879 3186 9893
3188 9919
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:04 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 27, 3:04 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT SUN MAY 27 2007 .SHORT TERM (TONIGHT-TUESDAY)...UNCERTAIN FORECAST OVER THE NEXT SEVERAL DAYS WITH WITH MODELS NO HELP AS THEY ARE AT ODDS WITH ONE ANOTHER. SAME AS YESTERDAY...SEVERAL SPINS ARE NOTED ON THE SATELLITE. ONE JUST TO THE EAST OF SAN SABA COUNTY AND ANOTHER BETWEEN STERLING CITY AND MIDLAND. THESE FEATURES IN COMBINATION WITH DAY TIME HEATING HAVE INITIATED SEVERAL AREAS OF THUNDERSTORMS THAT ARE NOT MOVING VERY MUCH. ITS MORE OF THE OUTFLOWS PROPAGATING ALONG AND NEW STORMS DEVELOPING ALONG THE OUTFLOWS. THESE SHOULD DISSIPATE WITH LOSS OF DAYTIME HEATING AND THE BEST CHANCE OF RAIN SHIFTS BACK TO THE EAST OVERNIGHT. WILL ALSO HAVE TO WATCH THE FEATURE MOVING ACROSS MEXICO. AT THIS TIME...THINK THESE WILL DISSIPATE AS WELL...BUT THE FEATURE ASSOCIATED WITH IT WILL BEGIN TO SLOW AND BE APPROACHING WEST CENTRAL TEXAS LATE TOMORROW AND TOMORROW EVENING. EXPECT THEN SHOWERS AND THUNDERSTORMS WILL DEVELOP TOMORROW AFTERNOON AND EVENING WITH THIS FEATURE AND MOVE INTO WEST CENTRAL TEXAS FROM THE WEST. RAIN CHANCES FORECAST TO DIMINISH AGAIN ON TUESDAY...BUT CAN NOT RULE OUT ISOLATED AFTERNOON AND EVENING ACTIVITY. TEMPERATURES WILL CONTINUE TO WARM A LITTLE EACH DAY WITH LESS RAINFALL COVERAGE. .LONG TERM (WEDNESDAY-SUNDAY)...VERY UNCERTAIN FORECAST IN THE OUT PERIODS. GFS SIGNIFICANTLY BACKED OFF THE FROPA FOR WEDNESDAY AND THURSDAY. WHILE THE NAM AND ECMWF STILL BRING FRONT/OUTFLOW THROUGH THE AREA. WITH THE UNCERTAINTY AND TIMING ISSUES COMING INTO QUESTION...WILL TREND TEMPS UP JUST A BIT AND STAY WELL BELOW GUIDANCE VALUES...STILL MAY BE TOO WARM IF THE NAM AND ECMWF VERIFY. ALSO LOWERED POPS SOME...BUT STAYED ABOVE THE GUIDANCE NUMBERS QUITE A BIT. THESE NUMBERS COULD BE HIGHER AS WELL IF THE NAM/ECMWF VERIFY AS WELL...SO WE WILL HAVE TO SEE THE TRENDS IN LATTER MODEL RUNS. FORECAST BEYOND FRIDAY STAYED PRETTY CONSISTENT WITH THE WARM RIDGE CURRENTLY OVER THE BAJA AND WESTERN MEXICO BUILDING NORTHEAST A BIT. STILL TEMPERATURES IN THE 90S A POSSIBILITY FOR THE WEEKEND...BUT HERE TOO STAYED BELOW THE GUIDANCE VALUES DUE TO THE WET GROUND AND FOR THE SOUTHEASTERLY FLOW STILL FORECAST THAT WOULD CONTINUE TO PUMP GULF MOISTURE INTO THE REGION. BRAZZELL && .PRELIMINARY POINT TEMPS/POPS... ABILENE 64 84 65 85 / 20 20 30 20 SAN ANGELO 62 86 67 88 / 20 20 30 20 JUNCTION 63 84 66 86 / 30 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/27
Hazardous weather outlook, May 27, 2:49 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT SUN MAY 27 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-282000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF AN UPPER LEVEL TROUGH AND WEAK UPPER LEVEL DISTURBANCES WILL BRING SHOWERS AND THUNDERSTORMS THROUGHOUT THE AFTERNOON AND EARLY EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE VERY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. LOCALIZED FLOODING IS POSSIBLE FOR AREAS WHERE SHOWERS AND THUNDERSTORMS DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HE COMBINATION OF AN UPPER LEVEL TROUGH AND WEAK UPPER LEVEL DISTURBANCES WILL BRING SHOWERS AND THUNDERSTORMS FOR MEMORIAL DAY. AND ONCE AGAIN THE MAIN THREAT WILL BE HEAVY RAINFALL...GUSTY WINDS AND OCCASIONAL TO FREQUENT LIGHTNING. THE APPROACH AND ARRIVAL OF A COLD FRONT WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AFTERNOON INTO THURSDAY. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, May 27, 3:48 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 PM CDT SUN MAY 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 1 N MELVIN 31.21N 99.58W
05/27/2007 MCCULLOCH TX LAW ENFORCEMENT
WATER OVER THE ROAD ON HWY 87 NEAR THE CONCHO COUNTY
LINE. TRAFFIC IS BACKED UP AT THIS TIME.
&&
JBRAZZELSpecial weather statement, May 27, 4:42 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 442 PM CDT SUN MAY 27 2007 TXZ099-272230- THROCKMORTON TX- 442 PM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR THROCKMORTON COUNTY... AT 439 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER EXTREME NORTH CENTRAL THROCKMORTON COUNTY...OR ABOUT 13 MILES NORTH OF THROCKMORTON...MOVING SLOWLY TO THE NORTH AT 5 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHERN THROCKMORTON COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 27, 4:45 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 445 PM CDT SUN MAY 27 2007 TXZ113-272245- JONES TX- 445 PM CDT SUN MAY 27 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT FOR JONES COUNTY... AT 439 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 1 MILE SOUTHEAST OF HAMLIN...WITH NEARLY STATIONARY MOVEMENT. THE STRONG THUNDERSTORM WILL AFFECT HAMLIN...BUT OTHWERWISE REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN JONES COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:46 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 3 hr |
| May 27, 3:19 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Menard | 56 min |
| May 27, 4:03 PM CDT | Flash Flood Warning | SJT | Tom Green | 117 min |
| May 27, 4:03 PM CDT | Flash Flood Warning | SJT | Tom Green | 117 min |
| May 27, 4:08 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Menard | 2 hr |
| May 27, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 47 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.